Log in
Pernicious Anaemia Society
17,600 members12,140 posts

Weakness in legs due to B12 def?

Does anybody experience muscle weakness in the legs due to B12 deficiency? I feel lot of pressure on my thighs and shivering like symptoms from inside. Plz help if anybody experiences this. My b12 was 134 and Vit D - 10 when tested. Have had 3 injections till now. Fatigue is better. M able to do household chores, can even stand for long periods of time. But have real trouble exercising like doing squats - puts so much pressure. Even while getting up from sitting position for ground. Kindly help

15 Replies
oldestnewest

My B12 is a bit higher than yours (197) so I don't know it's caused by this but yes I get this same weakness. I miss squats hehe. It's like permanent post-leg-day feeling

1 like
Reply

Thanks for replying. What do you mean by post-leg-day feeling?

Reply

You know after you've had a really tough leg session at the gym, the next day you feel a bit wobbly, and everything feels like it's taking far too much effort? That's the same kind of feeling my legs have most of the time. Like the muscles are knackered, but I've not done anything to tire them out.

Reply

Yeah right. Understood. So does it affect your traveling also? I am a travel freak, and m concerned if this will affect my ability to travel.

Reply

I had exactly the same symptoms but with regular injections it has gone away and now able to start doing exercise (yoga) every day again. I almost posted the same question on here a few weeks ago as my other symptoms had gone but not the muscle weakness, but stuck it out and yes it has now gone!

I had loading dose in May, then when my symptoms came back after 4 wks I started self injecting every other day until i see no further improvement, have had 4 weeks of this now and last week the muscle weakness disappeared. Although it did only go totally once I started gentle exercise again as I suppose it's building the strength back up. So hold on and don't be afraid to self inject if you need to!

1 like
Reply

Should have mentioned, before diagnosis I couldn't even walk downstairs without legs feeling like jelly, and now I run up and down like I used to. There is hope with correct treatment!! Hope you feel better soon

1 like
Reply

Thank you so much for your reply. It gives me a sense of hope now. My only.concern is the weakness of legs. What do you mean by loading dose? Do you mean taking injections every day? My doc started me on weekly injections - have had 3 till now. Next shot is tomorrow or may be I will go today since m feeling uncomfortable in the left leg. How old are you if I may know?

Reply

It may depend on which country you are in, I am in UK, the guidelines are a loading dose which is 6 doses over 2 weeks, then one every 3 months - or for neurological symptoms continue every other day until no further improvement, but most doctors don't or won't do this. Yes no problem I'm 25, so very glad to get my life back finally!

Reply

I am 32 yrs old. My doc recommended once a week for 5 weeks, then once a month for 3 month's and then once in 3 month's. However, I will ask her to increase my dose since I am experiencing mild tingling in fingers and feet at night. I stay in India. Hope my doctor doesn't refuse increasing my dose.

1 like
Reply

I have the same symptoms feel like my legs are so weak. What injections are you doing? And how much the standard 1000 mcg? I’ve just started last week. With weekly injections but I think I’ll ask for 3 per week for 2 weeks like you’ve mentioned. I started only with one first to make sure I had no weird reaction. I also saw Vit D and magnesium deficient so supplementing with those. Oh do you get folate in your b12 shots too?

Sorry for all the questions. It’s just so nice to see someone who has gotten better. I’m 36 and my life has been halted. Thanks

Reply

I am doing hydroxocobalamin 1000mcg x 1ml (I think?!) 3 days a week then going to reduce down in stages once no further improvements... I'm taking folic acid pills daily, plus magnesium and iron which weren't deficient but on the low side. The doctor hasn't told me any of this I've just researched everything myself and taken my health into my own hands as my doctor wasn't interested.

ATB

1 like
Reply

Awesome!! Thanks so much. I was thinking doing the same. Im in cañada and my doc doesn’t believe me either. Just told me it’s all in my head. Yet I have neurological symptoms.

Good luck with you injections. I can do it myself but will go to naturopath $25 per shot. It has folate and b12. We are doing methyl butt I think I’ll chsnge to hydro seeing how so many people have good success.

Thank you so much for your reply.

Reply

Hi, I am newly diagnosed B12 have a range of symptoms including neologism, but feel also like kicked in back of calves by a donkey! What do you think causes the block? I can hardly stagger first thing, and limited going for walks etc. Yoga a memory inky at the moment. Is it nerve, or blood supply to muscle, which causes this problem. Finally in load dose stage, so hope it will help, but want to understand cause.

Reply

I'm can't profess to know the exact reasons but know it affects your nervous system maybe because messages from the brain get muddled, and also affects the amount of oxygen in the blood so your muscles can't function properly and you get pins and needles in hands and feet etc.

Reply

Interesting Yellowkangaroo. Good to understand these things to help imagine/visualise and hope for positive change. Thank you.

Reply

You may also like...